MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Model Number 383335
Medical Device Problem Codes Leak/Splash (1354); Difficult or Delayed Activation (2577); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that after the bd saf-t-intima¿ iv catheter safety system was inserted into the left side of the patient's abdomen, the guide needle was withdrawn.However, the infusion tubing "failed" where the base of the needle sat within it, leaving behind the cannula, butterfly, and section of tubing when it was withdrawn.The following information was provided by the initial reporter: "nurse had inserted bd saf-t-intima butterfly to left abdomen of patient and went to withdraw insertion guide needle.Device infusion tubing failed at point where base of insertion guide needle sits within tubing leaving behind cannula, butterfly and small section of tubing once needle was withdrawn.This meant that device was unserviceable and had to be removed resulting in the need to make a second insertion with a completely new device.".

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015652341
MDR Report Key9634248
Report Number9610847-2020-00021
Device Sequence Number2330495
Product Code FOZ
UDI-Device Identifier30382903833352
UDI-Public30382903833352
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number383335
Device Catalogue Number383335
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date01/29/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown